View Full Version : Irritated for NO reason?


mentalmama24
10-01-16, 01:58 PM
Does anyone else get unexplained irritability as a side effect of ADD/ADHD medication? I'm diagnosed with depression and anxiety too so i'm kind of an irritable person in general but typically it's in response to something. Ever since I started trying out all these ADD medications I will get irritable for no reason at all. Literally nothing bad will have happened but for some reason theres all these feelings of irritability and dread lurking in the back of my mind. I try fighting them but it's almost like my mind wants me to be angry and upset. Sorry if this isn't making much sense, i'm not very good at sorting out my feelings. Recently my depression came back (after a good couple of months without it!) and I thought it was the Vyvanse doing it, but my doctor told me that it shouldn't be doing that and it's most likely me and not the medication. So maybe the irritability is because of my depression too? I'd just like to hear other people's thoughts and experiences with this. Thanks!

sarahsweets
10-02-16, 05:09 AM
Does this happen during your cycle? I know for me, it can coincide with that. Also too high or too low of a dose makes this happen.

Magnolia23
10-15-16, 01:30 PM
I am new to stimulants and still trying to find the right dosage. I am having a small amount of irritability but for me I've noticed that really it's only when people are talking to me or there is noise or commotion. So basically I want bunches of quiet and alone time and I'm grouchy when I can't have it. My theory is that my brain is slowing down for the first time ever and my brain is just adjusting to a new and more appropriate speed. I'm just trying to chill as much as possible and not feel guilty for doing so. It's funny, this is not at all how I expected adderall to work. At first I thought this was wrong med, but maybe it takes some time to feel more energy, more motivation, and be more productive???

SheHasCake
10-15-16, 05:16 PM
I've been on different ADHD medications for yeaaarsss trying to find the right one. and let me tell you-- it's not you, it's the medicine. When it wears off or starts wearing off, you experience a rebound effect. I've learned that keeping your blood sugar up helps a lot, as well as staying hydrated. Which was very hard for me because these medications tend to suppress your appetite. But if you do a little research, people with low blood sugar experience the same kind of feelings! Also, taking as little medication as you can, but to the point of where it's still effective for you, will help too.